Wyoming, 2004

Hail in Wyoming, July 9, 2004

July 9, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 9, 1:37 AM MST, 11 hours 20 minutes earlier.

Area forecast discussion, Jul 9, 1:37 AM MST, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
237 AM MDT FRI JUL 9 2004

.SHORT TERM...WESTERLY FLOW ALOFT THIS MORNING WILL BACK TO
SOUTHWESTERLY THIS AFTERNOON AS A RIDGE AMPLIFIES OVER THE SOUTHERN
AND CENTRAL ROCKIES AND HIGH PLAINS. SURFACE FEATURES ARE RELATIVELY
NONDESCRIPT WITH HIGH PRESSURE IN CHARGE OVER THE REGION. MODELS
PROG SOME WEAK INSTABILITY THIS AFTERNOON AND EVENING PRIMARILY EAST
OF THE MOUNTAINS. MODERATE CAPE VALUES ALSO PROGGED FOR THE SAME
TIME FRAME. WITH WEAK SHORTWAVE DISTURBANCES FORECAST TO MOVE OVER
THE AREA...WILL GO WITH LOW SCATTERED POPS THIS AFTERNOON AND
EVENING FOR THUNDERSTORMS. TEMPERATURES THIS AFTERNOON WILL REACH
THE 80S TO LOWER 90S IN LOWER ELEVATIONS WITH LITTLE IN THE WAY OF
WIND. TEMPS TONIGHT WILL DIP INTO THE 50S TO LOWER 60S OUTSIDE THE
MOUNTAINS.

.LONG TERM...VERY WARM TEMPERATURES WILL CONTINUE OVER THE CWA FOR
MOST OF THIS PORTION OF THE FORECAST.  HEIGHTS ALOFT RISE OVER THE
CENTRAL PART OF THE NATION THROUGH THE WEEKEND WITH THE RIDGE AXIS
OVER THE PLAINS.  THE AXIS SHIFTS BACK WEST FOR THE MID AND END PARTS
OF NEXT WEEK WITH THE HIGH CENTER MEANDERING FROM THE FOUR CORNERS
TO THE SOUTHERN PLAINS.  THE AXIS IS SHIFTED WEST AS AN UPPER LOW
CURRENTLY OVER THE PACIFIC NORTHWEST MOVES AXROSS SOUTHERN CANADA
BEFORE HELPING TO CARVE A DEEPER TROUGH OVER THE EASTERN U.S. BY THE
END OF NEXT WEEK.  THE ETA IS SLOWER AND SOMEWHAT DEEPER WITH THAT
FEATURE THAN THE GFS AS WELL AS BEING MORE CONSISTENT FROM RUN TO
RUN...SO HAS BEEN FOLLOWED MORE CLOSELY.  MODELS HAVE CONTINUED TO
INDICATE THAT A SHORTWAVE TROUGH OVER SOUTHERN ARIZONA EARLY THIS
MORNING WILL MOVE UP OVER THE CWA SATURDAY IN THE INCREASING
SOUTHWEST FLOW ALOFT.  TIMING STILL LOOKS TO BE MORE MORNING THAN
AFTERNOON...BUT THE ETA KEEPS SOME VORTICITY OVER THE CWA FOR THE
AFTERNOON SO WILL KEEP POPS IN THROUGH THE EVENING.  ATMOSPHERE
DRIES FOR SUNDAY THROUGH TUESDAY AND WILL HAVE A MINIMUM OF POPS ON
THOSE DAYS.  THE GFS BACKS A COLD FRONT THROUGH THE EAST PART OF THE
CWA LATE TUESDAY NIGHT AND WEDNESDAY MORNING AND THE BOUNDARY REMAINS
THROUGH THURSDAY.  THE BOUNDARY SHOULD PROVIDE A FOCUS FOR STORM
FORMATION AND THE CURRENT POPS IN THE FORECAST FOR WEDNESDAY AND
THURSDAY AFTERNOON AND EVENING LOOK FINE.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

WEILAND
Hazardous weather outlook, Jul 9, 9:51 AM MST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 AM MDT FRI JUL 9 2004

NEZ001>003-019>021-054-055-WYZ059>070-101131-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1051 AM MDT FRI JUL 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE LARAMIE RANGE
EASTWARD ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA
PANHANDLE THIS AFTERNOON AND EVENING.

THE STRONGEST THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL THIS
AFTERNOON AND EVENING. BEST CHANCES FOR STRONG STORMS WILL OCCUR
ALONG THE NEBRASKA/WYOMING STATE LINE EASTWARD WHERE MOISTURE IS MOST
ABUNDANT. WEAKER STORMS STILL HAVE THE POTENTIAL TO PRODUCE BRIEF
HEAVY RAINFALL AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL FORM OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY...WITH BEST
CHANCES ON SATURDAY...WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY FROM THE LARAMIE RANGE
EASTWARD...WITH BEST CHANCE OF ACTIVATION FROM NEAR THE
WYOMING/NEBRASKA BORDER EASTWARD.

BANN

The radar

The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Albany

When
July 9, 12:57 PM MST to 1:00 PM MST
Where
Albany County, 28 mi NNE of Laramie
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.683, -105.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413954.